Make an appointment:
(i.e. Dermatologists)

Why can't I ejaculate?

I had a ureteral stent implanted between my left kidney and bladder due to a pair of kidney stones in the left kidney 10 days ago. I can become erect and achieve the sensations of orgasm but nothing comes out at all.
Thanks for your question. I recommend that you discuss your concern with a urologist. There are a few different possibilities. In order to achieve orgasm, both the sympathetic and the parasympathetic nervous systems are required and must be functioning. If one or the other is not working, problems may ensue. During any surgery, some scarring and bruising of surrounding tissues can occur, and this can potentially affect various nerves that are involved in this process. The fact that you are able to achieve erection and maintain the sensation of orgasm is certainly a positive. In addition to the complex innervation required, there are various organs that are involved in creating semen and the ejaculate fluid, and any or several of these can also suffer short or long term damage during surgery. Also, the tubules and systems that transport this fluid from the point of creation into the outflow tract can be damaged, which could also result in a decreased amount of ejaculate. There are many other possible explanations as well, but the best person to answer this will be the urologist or specialist who helped with your recent procedure. Many of these stents are placed now by radiologists, and a urologist may offer more insight into your current complaint. Again, please speak with your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.